6 doctors weighed in:

I had mirena (levonorgestrel) put in yesterday I have a charlie horse shooting down my leg i'm scared it could be something serious like a blood clot could it be? 

6 doctors weighed in
Dr. Edward Neilsen
Family Medicine
5 doctors agree

In brief: Doubtful

Mirena (levonorgestrel) insertion really shouldn't cause anything like that.
It is more likely that being in the lithotomy position (feet in stirrups, legs up, etc) caused the muscles to spasm. Mirena (levonorgestrel) does have hormones in it, and all forms of hormones have a risk of blood clots....But that would be rare and coincidental.

In brief: Doubtful

Mirena (levonorgestrel) insertion really shouldn't cause anything like that.
It is more likely that being in the lithotomy position (feet in stirrups, legs up, etc) caused the muscles to spasm. Mirena (levonorgestrel) does have hormones in it, and all forms of hormones have a risk of blood clots....But that would be rare and coincidental.
Dr. Edward Neilsen
Dr. Edward Neilsen
Thank
Dr. George Valdez
Family Medicine
4 doctors agree

In brief: Doubtful

Blood clot usually has one-sided swelling, and more of a throbbing pain, worse with compression, usually on back of calf.
Shooting pain, charlie horse sounds more like leg may be sore from stretching during procedure. If worse, changes, or not improving, go ahead and seek medical attention.

In brief: Doubtful

Blood clot usually has one-sided swelling, and more of a throbbing pain, worse with compression, usually on back of calf.
Shooting pain, charlie horse sounds more like leg may be sore from stretching during procedure. If worse, changes, or not improving, go ahead and seek medical attention.
Dr. George Valdez
Dr. George Valdez
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors